Alert archive / Iowa / River Flood Warnings in 2014
River Flood Warning 49, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Aug 29, 2014, 12:23 AM CDT for Montgomery County, Iowa. It was in force for 20 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2014, 12:23 AM CDT (05:23 UTC)
- Expired
- Aug 29, 2014, 8:15 PM CDT
- In force
- 20 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
County Montgomery County, IA
The radar
The Omaha radar (KOAX), 96 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Nishnabotna River at Red Oak (RDOI4).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06809500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
381
WGUS43 KOAX 290523
FLWOAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1223 AM CDT FRI AUG 29 2014
...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN IOWA...
EAST NISHNABOTNA RIVER AT RED OAK AFFECTING MONTGOMERY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY.
TURN AROUND...DON'T DROWN!
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX
&&
IAC137-291723-
/O.NEW.KOAX.FL.W.0049.140829T0525Z-140830T0115Z/
/RDOI4.1.ER.140829T0525Z.140829T0600Z.140829T0715Z.NO/
1223 AM CDT FRI AUG 29 2014
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLOOD WARNING FOR
THE EAST NISHNABOTNA RIVER AT RED OAK.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 AM FRIDAY THE STAGE WAS 17.6 FEET...OR 0.4 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS MORNING TO NEAR
18.5 FEET. THE RIVER WILL THEN FALL BELOW FLOOD STAGE LATER
THIS MORNING.
* IMPACT...AT 18.0 FEET...RURAL LOWLANDS BEGIN TO FLOOD ALONG THE
EAST
BANK.
&&
LAT...LON 4116 9520 4116 9512 4080 9526 4064 9562
4066 9563
$$1 follow-up statement
633
WGUS83 KOAX 291201
FLSOAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
701 AM CDT FRI AUG 29 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER...
EAST NISHNABOTNA RIVER AT RED OAK AFFECTING MONTGOMERY COUNTY.
ADDITIONAL INFORMATION IS AVAILABLE AT:
HTTP://WWW.WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=OAX
&&
IAC137-291231-
/O.CAN.KOAX.FL.W.0049.000000T0000Z-140830T0115Z/
/RDOI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
701 AM CDT FRI AUG 29 2014
THE FLOOD WARNING IS CANCELLED FOR
THE EAST NISHNABOTNA RIVER AT RED OAK.
* AT 6:45 AM FRIDAY THE STAGE WAS 15.3 FEET...OR 2.7 FEET BELOW
FLOOD STAGE.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 17.8 FEET. THE
RIVER WILL FALL TO 13.6 FEET BY .
&&
LAT...LON 4116 9520 4116 9512 4080 9526 4064 9562
4066 9563
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Aug 28, 11:40 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 28, 11:40 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1140 PM CDT THU AUG 28 2014 .SHORT TERM...(TONIGHT THROUGH SUNDAY) ISSUED AT 308 PM CDT THU AUG 28 2014 THE MAIN CONCERN CONTINUES TO BE WITH CONVECTIVE POTENTIAL THROUGH FRIDAY AND THEN SEVERE WEATHER CHANCES ON SUNDAY. THE UPPER LEVEL STORM SYSTEM THAT BROUGHT THE WET WEATHER TO THE REGION OVER THE LAST COUPLE OF DAYS CONTS TO SPIN OVER ERN CO. THIS WILL CONT TO MAKE PROGRESS ACRS NEB/IA OVER THE NEXT 36 HOURS. WEAK SFC LO OVER CNTRL NEB ASSOCIATED WITH THE UPPER LEVEL SYSTEM WILL TRACK EWD ALLOWING A WEAK BOUNDARY TO MOVE INTO ERN NEB BY FRI. ALTHOUGH A GOOD DEAL OF CLOUDS REMAINS THE FA THIS AFTERNOON THE LATEST OBJECTIVE ANALYSIS INDCS THAT INSTABILITY IS INCREASING WITH AROUND 1000-1500 J/KG OF MLCAPE. SHORT TERM MODELS INDC THAT THE LARGE-SCALE FORCING FOR ASCENT WILL INCREASE LATER THIS EVENING AS 700-300 MB DPVA INCREASES ACRS THE CWA. THIS ALONG WITH THE INSTABILITY AND WEAK CAPPING SHOULD ALLOW FOR SOME INCREASE IN TSRA COVERAGE THROUGH THE EVENING. WE DO NOT EXPECT THE COVERAGE OF RAINFALL THAT WE SAW THE LAST COUPLE OF NIGHTS BUT STILL HIGH CHC TO LIKELY POPS APPEAR WARRANTED IN THE FAR SOUTH AND ALSO CLOSER TO THE LOW IN THE NORTH. WE WILL LIKELY SEE AN DECREASE IN ACTIVITY AFTER MIDNIGHT TONIGHT AS WE SEE A LOSS OF INSTABILITY...WITH ONLY SPOTTY LIGHT SHOWERS POSSIBLE GIVEN THE CONTD FORCING AND MOIST ATMOSPHERE. THE UPPER LEVEL LOW WILL CROSS THE FA DURING THE DAY ON FRI AND WITH SOME SFC HEATING IN THE MRNG WE SHOULD SEE A GOOD INCREASE IN SHOWERS AND ISO TSRA DURING THE MID TO LATE MORNING OVER THE NRN AND ERN 2/3 OF THE FA UNDER THE UPPER LEVEL LOW AND NEAR THE SFC BOUNDARY. THE BOUNDARY AND ASSOCIATED UPPER LEVEL LOW WILL TRACK EWD BY FRI NIGHT WITH RAIN CHCS ENDING FROM WEST TO E BY OR SHORTLY AFTER MIDNIGHT. THIS SHOULD LEAD TO QUIET WEATHER ON SAT AND A RETURN TO NEAR NORMAL TEMPERATURES. THE BREAK IN ACTIVE WEATHER WILL BE SHORT-LIVED HOWEVER AS A STRONGER MORE PROGRESSIVE TROUGH DROPS INTO THE NRN ROCKIES SAT NIGHT. THIS WILL ALLOW FOR A COLD FRONT TO TRACK EWD ACRS NEB DURING THE DAY ON SUNDAY. DECENT MOISTURE WILL REMAIN IN PLACE AND WITH AN INCREASING WIND FIELD ALOFT WE COULD SEE A FAVORABLE SET- UP FOR SVR WX IN THE CWA DURING THE AFTERNOON AND EVENING. .LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY) ISSUED AT 308 PM CDT THU AUG 28 2014 THUNDERSTORMS WILL LIKELY CONT INTO SUN NIGHT BUT ONCE THE CDFNT PASSES THE EXTENDED PERIOD OF THE FORECAST LOOKS PRETTY QUIET. TEMPERATURES ARE LIKELY BE NEAR SEASONABLE NORMALS WITH HIGHS AROUND 80S AND LOWS IN THE 60S. && .AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.) ISSUED AT 1137 PM CDT THU AUG 28 2014 CONVECTION AROUND OR DEVELOPING IN THE AREA WILL AFFECT KOFK THROUGH ABOUT 08Z...KLNK THROUGH ABOUT 10Z...AND KOMA 08-12Z. OTHERWISE...VFR CONDITIONS EARLY IN THE PERIOD...BUT COULD SEE TEMPORARY MVFR CONDITIONS AT ALL THREE TAF SITES 10-15Z...WITH TEMPORARY IFR CONDITIONS POSSIBLE AT KOFK. COULD ALSO SEE AN ADDITIONAL 30 PERCENT CHANCE OF OF SHOWERS/THUNDERSTORMS AT KLNK/KOMA 16-22Z. WEAK WIND SHIFT FROM SOUTHEAST TO NORTHWEST THROUGH THE PERIOD AS WELL. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && SHORT TERM...BOUSTEAD LONG TERM...BOUSTEAD AVIATION...DEWALD
Hazardous weather outlook, Aug 28, 5:38 PM CDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 538 PM CDT THU AUG 28 2014 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-291245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 538 PM CDT THU AUG 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED LATER TONIGHT. LOCALLY HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY HAZARDS. DUE TO RECENT RAINS AND SATURATED SOILS...ADDITIONAL RAINFALL MAY PRODUCE LOCALIZED FLASH FLOODING AND RIVER FLOODING THROUGH TONIGHT. MINOR FLOODING ALONG THE MISSOURI RIVER IS EXPECTED DOWNSTREAM FROM BROWNVILLE. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT. BRIEF HEAVY RAIN AND LIGHTNING WILL BE THE PRIMARY HAZARDS. SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND SUNDAY NIGHT. DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ARE EXPECTED TO BE THE PRIMARY HAZARDS. MINOR FLOODING ALONG THE MISSOURI RIVER IS EXPECTED TO CONTINUE DOWNSTREAM FROM BROWNVILLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE AT OMAHA. SMITH
In the hours before
Special weather statement, Aug 28, 7:07 PM CDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 707 PM CDT THU AUG 28 2014 IAZ080-091-290045- PAGE IA-MONTGOMERY IA- 707 PM CDT THU AUG 28 2014 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MONTGOMERY AND NORTH CENTRAL PAGE COUNTIES UNTIL 745 PM CDT... AT 707 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF ELLIOTT TO NEAR ESSEX...AND MOVING NORTHEAST AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... VILLISCA...STANTON...GRANT AND VIKING LAKE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4085 9528 4116 9506 4115 9493 4090 9493 TIME...MOT...LOC 0007Z 222DEG 19KT 4116 9502 4087 9524 SMITH
Special weather statement, Aug 28, 9:21 PM CDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
921 PM CDT THU AUG 28 2014
IAZ080-091-290300-
PAGE IA-MONTGOMERY IA-
921 PM CDT THU AUG 28 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY AND
NORTHWESTERN PAGE COUNTIES UNTIL 1000 PM CDT...
AT 921 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF ELLIOTT TO
NEAR RED OAK...AND MOVING NORTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RED OAK...STANTON...ELLIOTT AND GRANT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4101 9497 4090 9525 4115 9517 4115 9493
4113 9493
TIME...MOT...LOC 0221Z 230DEG 10KT 4115 9503 4093 9520
SMITHThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:07 PM CDT | Special Weather Statement | OAX | Montgomery | 38 min |
| Aug 28, 7:21 PM CDT | Severe Thunderstorm Warning | OAX | Page | 16 min |
| Aug 28, 7:52 PM CDT | Areal Flood Advisory | OAX | Montgomery, Page | 3 hr |
| Aug 28, 9:21 PM CDT | Special Weather Statement | OAX | Montgomery | 39 min |
| Aug 28, 9:42 PM CDT | Areal Flood Warning | OAX | Fremont | 12 hr |
| Aug 29, 12:17 AM CDT | River Flood Warning | OAX | Page | 32 hr |
| Aug 29, 2:43 PM CDT | Special Weather Statement | OAX | Fremont, Mills, Pottawattamie | 62 min |
Nearby
River Flood Warnings in Iowa, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.